Chlorpropamide induced granulomas. A probable hypersensitivity reaction in liver and bone marrow

L. A. Rigberg, M. J. Robinson, C. R. Espiritu

Research output: Contribution to journalArticle

31 Citations (Scopus)

Abstract

Anicteric hepatitis, associated with fever and exfoliative dermatitis, developed in a diabetic patient 2 wk after intake of a long acting sulfonylurea, chlorpropamide (Diabinese). Granulomas showing heavy infiltration with eosinophils were found in the liver and bone marrow. These were interpreted as manifestations of an allergic reaction. The clinical signs, abnormal laboratory findings, and hepatic lesions subsided spontaneously on withdrawal of the drug. Bone marrow changes, however, persisted for 7 mth after cessation of the drug. This seems to be the first report of a patient with liver and bone marrow inflammation characterized by granulomas with eosinophilic infiltration following intake of chlorpropamide.

Original languageEnglish
Pages (from-to)409-410
Number of pages2
JournalJournal of the American Medical Association
Volume235
Issue number4
DOIs
StatePublished - Dec 1 1976
Externally publishedYes

Fingerprint

Chlorpropamide
Granuloma
Hypersensitivity
Bone Marrow
Liver
Eosinophilic Granuloma
Exfoliative Dermatitis
Osteitis
Eosinophils
Pharmaceutical Preparations
Hepatitis
Fever

ASJC Scopus subject areas

  • Medicine(all)

Cite this

Chlorpropamide induced granulomas. A probable hypersensitivity reaction in liver and bone marrow. / Rigberg, L. A.; Robinson, M. J.; Espiritu, C. R.

In: Journal of the American Medical Association, Vol. 235, No. 4, 01.12.1976, p. 409-410.

Research output: Contribution to journalArticle

Rigberg, L. A. ; Robinson, M. J. ; Espiritu, C. R. / Chlorpropamide induced granulomas. A probable hypersensitivity reaction in liver and bone marrow. In: Journal of the American Medical Association. 1976 ; Vol. 235, No. 4. pp. 409-410.
@article{3999931d69a74d96b80647bf1558e96a,
title = "Chlorpropamide induced granulomas. A probable hypersensitivity reaction in liver and bone marrow",
abstract = "Anicteric hepatitis, associated with fever and exfoliative dermatitis, developed in a diabetic patient 2 wk after intake of a long acting sulfonylurea, chlorpropamide (Diabinese). Granulomas showing heavy infiltration with eosinophils were found in the liver and bone marrow. These were interpreted as manifestations of an allergic reaction. The clinical signs, abnormal laboratory findings, and hepatic lesions subsided spontaneously on withdrawal of the drug. Bone marrow changes, however, persisted for 7 mth after cessation of the drug. This seems to be the first report of a patient with liver and bone marrow inflammation characterized by granulomas with eosinophilic infiltration following intake of chlorpropamide.",
author = "Rigberg, {L. A.} and Robinson, {M. J.} and Espiritu, {C. R.}",
year = "1976",
month = "12",
day = "1",
doi = "10.1001/jama.235.4.409",
language = "English",
volume = "235",
pages = "409--410",
journal = "JAMA - Journal of the American Medical Association",
issn = "0002-9955",
publisher = "American Medical Association",
number = "4",

}

TY - JOUR

T1 - Chlorpropamide induced granulomas. A probable hypersensitivity reaction in liver and bone marrow

AU - Rigberg, L. A.

AU - Robinson, M. J.

AU - Espiritu, C. R.

PY - 1976/12/1

Y1 - 1976/12/1

N2 - Anicteric hepatitis, associated with fever and exfoliative dermatitis, developed in a diabetic patient 2 wk after intake of a long acting sulfonylurea, chlorpropamide (Diabinese). Granulomas showing heavy infiltration with eosinophils were found in the liver and bone marrow. These were interpreted as manifestations of an allergic reaction. The clinical signs, abnormal laboratory findings, and hepatic lesions subsided spontaneously on withdrawal of the drug. Bone marrow changes, however, persisted for 7 mth after cessation of the drug. This seems to be the first report of a patient with liver and bone marrow inflammation characterized by granulomas with eosinophilic infiltration following intake of chlorpropamide.

AB - Anicteric hepatitis, associated with fever and exfoliative dermatitis, developed in a diabetic patient 2 wk after intake of a long acting sulfonylurea, chlorpropamide (Diabinese). Granulomas showing heavy infiltration with eosinophils were found in the liver and bone marrow. These were interpreted as manifestations of an allergic reaction. The clinical signs, abnormal laboratory findings, and hepatic lesions subsided spontaneously on withdrawal of the drug. Bone marrow changes, however, persisted for 7 mth after cessation of the drug. This seems to be the first report of a patient with liver and bone marrow inflammation characterized by granulomas with eosinophilic infiltration following intake of chlorpropamide.

UR - http://www.scopus.com/inward/record.url?scp=0017295057&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0017295057&partnerID=8YFLogxK

U2 - 10.1001/jama.235.4.409

DO - 10.1001/jama.235.4.409

M3 - Article

C2 - 128640

AN - SCOPUS:0017295057

VL - 235

SP - 409

EP - 410

JO - JAMA - Journal of the American Medical Association

JF - JAMA - Journal of the American Medical Association

SN - 0002-9955

IS - 4

ER -